Hail, Logan
- When
- May 28, 1:22 PM EST
- Where
- Logan County, Auburn
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.867, -86.700
2 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 28, 8:50 AM EST, 4 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 950 AM EDT SUN MAY 28 2006 .MORNING UPDATE... UPDATED FORECAST THIS MORNING TO TAKE OUT MORNING FOG WORDING. NOTED SOME MID-LEVEL ACCUS MOVING ACROSS AREA. MID-LEVEL INSTABILITY IS PRESENT...BUT NO UPPER FEATURES TO PROVIDE INITIAL LIFT. ANY SCATTERED STORMS IN OUR WESTERN COUNTIES WILL MOST LIKELY FORM DURING PEAK AFTERNOON HEATING. JSD .SHORT TERM (TODAY AND TONIGHT)... WILL LEAVE AREAS OF FOG ACRS OUR SRN FA EARLY THIS MRNG WHERE SATURATION HAS OCCURRED WITH CURRENT VSBYS OF 2-4 MILES. JUST ENOUGH WIND ELSEWHERE TO PRECLUDE FOG EXCEPT FOR A FEW MVFR PATCHES. JUST SUBTLE CHANGES WILL BE MADE WITH THE FCST TDA. WILL DROP POPS OVER OUR WRN FA FROM 40 TO 30 AND TAKE 20 OUT CENTRAL SECTIONS. UPR LVL RIDGE PROGGED TO STRENGTHEN TDA AND FLOW WILL REMAIN VERY WEAK. INSTAB AXIS ACRS WKY ATTM...SHUD MOVE LTL TDA WITH DEWPOINT GRADIENT ACRS CNTRL SECTIONS. DEWPOINT NEAR 70 WRN FA AND 60 EAST. MODELS...ESPECIALLY GFS APPEAR TO BE OVERDONE WITH QPF DURG THE MRNG IN THE BWG AREA AND EXPANDING IT NORTH AND EAST TO INCLUDE ALL BUT THE BLUEGRASS REGION TODAY. WOULD THINK BEST CHCS OF DIURNAL CNVCTN WUD BE ALONG AND WEST OF A LINE FROM GLASGOW TO ETOWN TO SALEM INDIANA WITH THE AFOREMENTIONED 30% POPS THERE. WILL NEED TO DECREASE CLOUDS AS WELL ALL AREAS. WILL UP TEMPS A DEG OR SO...CLOSER TO ETA/GFS MOS...THO IT WONT REACH 90 IN LEX AS MOS SUGGEST. THE 90 DEG ISOTHERM SHUD RUN ALONG AND WEST OF A LINE FROM SDF TO BWG. KIRKPATRICK .LONG TERM (MONDAY THROUGH SATURDAY)... VERY FEW CHANGES MADE TO ONGOING EXTENDED FORECAST. MEMORIAL DAY THROUGH WEDNESDAY WILL PROVIDE A DAILY DIURNALLY-DRIVEN SHOT AT SCATTERED STORMS (AGAIN...MAINLY AFTN-EVEN TIMING). HAVE THE POPS TRENDED THIS WAY IN THE GRIDS. ANY OF THESE AFTN-EVEN STORMS COULD BE STRONG PULSERS...WITH MAINLY GUSTY WINDS BEING THE BIGGEST THREAT. UPPED THE POPS OVER THE WRN HALF OF THE CWA ON TUESDAY...AND INCREASED CHC POPS TO 50 PERCENT WEDNESDAY EVENING. A LITTLE FURTHER WEST...A STRONG SYSTEM OVER THE PLAINS WILL WEAKEN AS IT SLOWLY PROGRESSES TOWARD THE CWA. THIS WILL REACH THE CWA BY THURSDAY...AND WILL LIKELY DROP A COLD FRONT ACROSS THE REGION THURSDAY EVENING. WILL END POPS OVERNIGHT THURSDAY-EARLY FRIDAY FROM WEST TO EAST. WITH THIS FROPA...INCREASED POPS TO 50 THRS AFTN-EVEN. NORTHWEST FLOW WILL THEN SET UP AFTER THAT PASSES THROUGH THE CWA. ANY SHORTWAVE EMBEDDED WITHIN THE NW FLOW SHOULD REMAIN WELL OFF TO THE NORTH. SFC HIGH PRESSURE WILL ALSO WORK ITS WAY INTO THE AREA...BRINGING IN LOWER DEWPOINTS SO FEEL CONFIDENT WITH A DRY FORECAST ON FRIDAY AND SATURDAY. THESE DAYS WILL ALSO SEE TEMPS CLOSER TO NORMALS FOR THIS TIME OF YEAR...WHICH WILL BE A NICE RELIEF TO THE WARM/MUGGY CONDITIONS EXPECTED EARLY IN THE WORK WEEK. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SUN MAY 28 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING WEST OF INTERSTATE 65. ANY STORMS THAT DO FORM COULD BE STRONG AND PRODUCE GUSTY WINDS. ANY STORMS THAT DO FORM WILL MOVE VERY SLOWLY...AND MAY PRODUCE HEAVY RAINS IN ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE MEMORIAL DAY THROUGH WEDNESDAY FOR THE ENTIRE OUTLOOK AREA...WITH GUSTY WINDS AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. A GREATER CHANCE OF THUNDERSTORM ACTIVITY WILL BE POSSIBLE ON THURSDAY AS A COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DENSE FOG EARLY THIS MORNING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL THE SPOTTER LINE...OR USE THE E-SPOTTER SYSTEM ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 222 PM EDT SUN MAY 28 2006 KYZ070-281845- LOGAN- 122 PM CDT SUN MAY 28 2006 ...STRONG...NEARLY STATIONARY STORM IN EAST CENTRAL LOGAN COUNTY... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF SCOTTSVILLE...OR 5 MILES EAST OF RUSSELVILLE OF BOWLING GREEN. THIS STORM WAS NEARLY STATIONARY. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Water covered Main Street in Russellville to a depth of one foot.
Law enforcement personnel estimated a 60 mph wind gust.
Trees were uprooted. Several metal outbuildings were destroyed.
The public also estimated a 50 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507185, 5507184, 5507186, 5507187, 5507188.